Templates by BIGtheme NET
Home >> Health >> Regular use of Paracetamol can lead to heart attack, stomach ulcer – NAFDAC

Regular use of Paracetamol can lead to heart attack, stomach ulcer – NAFDAC

PARA

Here is a statement from NAFDAC informing Nigerians on the dangers of prolonged use of Paracetamol

The National Agency for Food Drug Administration and Control (NAFDAC) and the United States Food and Drug Administration (FDA) has said that the regular use of painkillers especially, paracetamols could lead to heart attacks, stroke and early death, According to a study published in the Annals of the Rheumatic Diseases journal, patients prescribed high doses of the painkiller for long periods were 63% more likely to die unexpectedly. There is also a 68% higher chance of having a heart attack or stroke and an almost 50% greater chance of having a stomach ulcer or bleed.
Generally, Paracetamol is considered by doctors to be safer than Aspirin, which can cause stomach bleeds, and ibuprofen, which has also been linked to heart attacks and strokes. But in 2013, NAFDAC and the United States Food and Drug Administration (FDA) had alerted Nigerians that Paracetamol had been associated with risk of rare but serious skin reactions known as Stevens-Johnson Syndrome (SJS), Toxic Epidermal Necrolysis (TEN), and Acute Generalised Exanthematous Pustulosis (AGEP) which can be fatal. To this end, NAFDAC encouraged patients to report such cases to their health care provider, who will channel the complaint to the National Pharmacovigilance Centre, even as British researchers say the risks may have been underestimated and are calling for a major review to be conducted into the drug’s safety.

READ MORE HERE

987 total views, 2 views today

Leave a Reply

Your email address will not be published. Required fields are marked *

*

© 2015. KokoUpdate All right reserved
%d bloggers like this: